Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 11, 2005, 7:49 PM CDT for Moore County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 11, 2005, 11:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1810 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 120051 FFWAMA TXC341-120445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 749 PM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOORE COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF DUMAS * UNTIL 1145 PM CDT * AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. THIS AREA IS EXPERIENCING A SECOND NIGHT OF TORRENTIAL RAINFALL. STREETS AND ROADWAYS IN AND AROUND DUMAS WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING. * LOCATIONS IN THE WARNING INCLUDE DUMAS AND FOUR WAY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3564 10213 3566 10182 3600 10169 3598 10207 $$ GARCIA
1 follow-up statement
000 WGUS74 KAMA 120203 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 901 PM CDT SAT JUN 11 2005 TXC341-120211- MOORE TX- 901 PM CDT SAT JUN 11 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL MOORE COUNTY IS CANCELLED... THE THUNDERSTORMS THAT WERE PRODUCING THE HEAVY RAINFALL IN THE DUMAS AREA HAVE MOVED TO THE EAST. AT THIS TIME...NO FURTHER TORRENTIAL RAINFALL IS EXPECTED FOR THIS AREA. LAT...LON 3564 10213 3566 10182 3600 10169 3598 10207 $$ GARCIA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:15 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 11, 2:15 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 215 PM CDT SAT JUN 11 2005 .DISCUSSION... WEAK SURFACE LOW OVER EAST CENTRAL NM THIS AFTERNOON WITH ONE BOUNDARY EXTENDING FROM AROUND KGAG TO JUST WEST OF KAMA AND THEN TO NEAR PORTALES NM. DRYLINE EXTENDS FROM EASTERN NM NEAR PORTALES SOUTHWARD. CU FIELD DEVELOPING THIS AFTERNOON FROM AROUND KRTN SOUTH TO NEAR KSRR OR SANTA ROSA NM. LOW CLOUDS HUNG IN LONGER TODAY THAN YESTERDAY ACROSS MUCH OF THE FORECAST AREA...BUT ARE BEGINNING TO SEE CLEARING TAKING PLACE FROM SOUTHWEST TO NORTHEAST ACROSS THE TX PANHANDLE THIS AFTERNOON. FEEL ANY ORGANIZED CONVECTION WILL LIKELY ADVECT INTO THE PANHANDLES RATHER THAN DEVELOP OVER THE FORECAST AREA...BUT COULD SEE ISOLATED STORMS POSSIBLY DEVELOPING BETWEEN KAMA AND KLBB AND ALSO BETWEEEN KAMA AND KGAG LATE THIS AFTERNOON. BEST CHANCES THOUGH LATER THIS EVENING AND OVERNIGHT AS SHORTWAVE ENERGY EJECTS EASTWARD OUT OF THE SOUTHWESTERN STATES AND LOW LEVEL NOCTURNAL SOUTHERLY JET SETS UP ONCE AGAIN OVER THE FORECAST AREA. DEPENDING ON TIMING OF SHORTWAVE TROUGH SUNDAY...SHOULD SEE SOME OVERNIGHT CONVECTION LINGERING INTO EARLY SUNDAY. THUS...INTRODUCED POPS IN THE SUNDAY MORNING GRIDS INSTEAD OF THE ZERO POPS PREVIOUSLY. AS THE UPPER TROUGH MAKES ITS WAY INTO EASTERN NM AND THE WESTERN PANHANDLES BY LATE SUNDAY...MAY SEE CONVECTION BREAK OUT ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA AS THIS SYSTEM KICKS THE DRYLINE EASTWARD INTO WESTERN OK. KEPT SLIGHT CHANCE TO CHANCE POPS FOR SUNDAY NIGHT...ALTHOUGH BUMPED THEM UP SLIGHTLY. LEFT TEMPS AND DEW POINT GRIDS ALONE EXCEPT FOR SOME MINOR TWEAKING. ANY MINOR CHANGES TO GRIDS WERE IN THE DAYS 1 TO 3 PERIOD AND LEFT LATER PERIODS ALONE. DRIER AND WARMER CONDITIONS NEXT WEEK WITH POSSIBLY NORTHWEST FLOW PATTERN RETURNING AROUND WEDNESDAY OR THURSDAY. THIS MAY CAUSE CONVECTION TO TRACK SOUTHEAST OUT OF CO AND NM...BUT CONFIDENCE IS LOW THIS EARLY. WILL LEAVE POP GRIDS ALONE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 86 60 84 / 40 30 30 0 BEAVER OK 64 81 63 85 / 40 40 40 0 BOISE CITY OK 57 80 57 83 / 40 20 20 0 BORGER TX 66 85 64 86 / 40 30 30 0 BOYS RANCH TX 61 86 59 86 / 40 20 20 0 CANYON TX 61 87 59 85 / 40 30 30 0 CLARENDON TX 65 88 64 87 / 40 30 30 0 DALHART TX 59 83 58 84 / 40 20 20 0 GUYMON OK 62 81 60 85 / 40 30 30 0 HEREFORD TX 61 87 59 87 / 40 20 20 0 LIPSCOMB TX 65 83 63 86 / 40 40 40 0 PAMPA TX 65 85 64 85 / 40 30 30 0 SHAMROCK TX 66 88 67 88 / 40 40 40 0 WELLINGTON TX 66 90 67 89 / 40 40 40 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/11
Hazardous weather outlook, Jun 11, 7:11 PM CDT, 38 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 711 PM CDT SAT JUN 11 2005 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 711 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...TORNADO WATCH NUMBER 460 IS IN EFFECT UNTIL 900 PM CDT FOR THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES... ...TORNADO WATCH NUMBER 462 IS IN EFFECT UNTIL 1100 PM CDT FOR THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN SEVERE WEATHER THREATS WILL BE TORNADOES...LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST FORECASTS AND BE READY FOR ACTIVATION TONIGHT...AND AGAIN SUNDAY. SLATTERY
In the hours before
Local storm report, Jun 11, 7:11 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO 8 NW AMARILLO 35.28N 101.92W
06/11/2005 POTTER TX AMATEUR RADIO
TORNADO START TIME 702/ END TIME 704
&&
MRKLocal storm report, Jun 11, 7:16 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM FUNNEL CLOUD 8 NW AMARILLO 35.28N 101.92W
06/11/2005 POTTER TX AMATEUR RADIO
PREVIOUS TORNADO REPORT DISCOUNTED TIME WAS INCORRECT
ON REPORT ALSO
&&
MRKLocal storm report, Jun 11, 7:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 10 NW SIMMS 35.14N 102.78W
06/11/2005 1.75 INCH DEAF SMITH TX FIRE DEPT/RESCUE
GOLF BALL HAIL LITTERING THE GROUND
&&
MRKLocal storm report, Jun 11, 7:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 15 NE HEREFORD 34.98N 102.21W
06/11/2005 2.75 INCH DEAF SMITH TX AMATEUR RADIO
&&
JMGLocal storm report, Jun 11, 7:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
740 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 2 ESE WAYSIDE 34.78N 101.51W
06/11/2005 ARMSTRONG TX LAW ENFORCEMENT
TORNADO START TIME 0730 PM / END TIME 0735 PM
&&
MRKLocal storm report, Jun 11, 7:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TORNADO 1 SE WAYSIDE 34.78N 101.53W
06/11/2005 ARMSTRONG TX AMATEUR RADIO
TORNADO START TIME 0736 PM / END TIME 0738 PM SECOND
TOUCHDOWN
&&
MRKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:02 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 58 min |
| Jun 11, 7:05 PM CDT | Tornado Warning | AMA | Armstrong | 55 min |
| Jun 11, 7:22 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 53 min |
| Jun 11, 7:25 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 65 min |
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 60 min |
| Jun 11, 7:50 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 55 min |
| Jun 11, 7:56 PM CDT | Tornado Warning | AMA | Armstrong | 64 min |
| Jun 11, 8:07 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 38 min |
| Jun 11, 8:29 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 61 min |
| Jun 11, 8:39 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 66 min |
| Jun 11, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 61 min |
| Jun 11, 8:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 67 min |
| Jun 11, 9:31 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 59 min |
| Jun 11, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 65 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 63 min |
| Jun 11, 10:02 PM CDT | Flash Flood Warning | AMA | Randall | 3 hr |
| Jun 11, 10:13 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 62 min |
| Jun 11, 11:19 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 56 min |
| Jun 12, 11:52 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 53 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.